Alert archive / Oregon / River Flood Watches in 2012
River Flood Watch 4, NWS Medford, OR
NWS Medford, OR issued this river flood watch at Jan 19, 2012, 5:39 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 5:39 AM PST (13:39 UTC)
- Expired
- Jan 19, 2012, 3:50 PM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fk Coquille River near Myrtle Point (MYNO3).
- Action stage
- 30 ft
- Minor stage
- 35 ft
- Moderate stage
- 36 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14327000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood watch went out at Jan 19, 4:29 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 19, 4:29 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
429 AM PST THU JAN 19 2012
.DISCUSSION...THE FOCUS THIS MORNING HAS BEEN MAINLY ON HYDRO AND
SNOW IMPACTS. PRECIPITABLE WATER VALUES AT 200% OF NORMAL ARE
IMPINGING UPON THE COAST. A WELL-DEFINED FRONTAL SYSTEM WITH VERY
COLD CLOUD TOPS IS DEPICTED CLEARLY ON IR IMAGERY. BASICALLY...A
FIRE HYDRANT IS POINTED DIRECTLY AT THE FORECAST AREA AND
PRECIPITATION RATES WILL BEGIN TO INCREASE THIS MORNING...HEIGHTENING
FLOODING CONCERNS. BROOKINGS AT THE COAST HAS RECORDED OVER 5
INCHES SINCE YESTERDAY MORNING...AND COULD NEARLY MATCH THAT TODAY.
A HOST OF HYDROLOGIC PRODUCTS HAVE BEEN ISSUED WITH FLOODING
EXPECTED ALONG THE COQUILLE RIVER AND PERHAPS THE ROGUE RIVER AT
AGNESS. OTHER RIVERS ARE BEING MONITORED CLOSELY FOR RISES THIS
MORNING. SEE THE VARIOUS FLOOD WATCHES AND WARNINGS FOR MORE
DETAILS. ADDITIONALLY...AN AEREAL FLOOD WATCH COVERS HIGH WATER
CONCERNS IN STREAMS AND CREEKS IN COOS...CURRY...AND JOSEPHINE
COUNTIES. A TRAINED SPOTTER NOTED LAST NIGHT THE EAST FORK OF THE
COQUILLE AND BRUMMIT CREEK NEAR SITKUM WAS REACHING ITS BANKS. AN
ADDITIONAL 2 TO 5 INCHES OF RAIN AT THE COAST...WILL KEEP RIVERS
RISING THROUGH TODAY.
SNOW LEVELS CONTINUE TO BE CHALLENGING...AND HAVE REFINED THEM SOME
OVERNIGHT. SNOW IS EXPECTED FROM DUNSMUIR TO NEAR WEED ALONG I-5
TODAY AS TEMPERATURES HAVE STUBBORNLY HUNG AROUND FREEZING OVERNIGHT
DESPITE RISING SNOW LEVELS MOST OTHER PLACES. A HEAVY WET SNOW IS
EXPECTED AT THESE LOCATIONS...AND IT WILL BE BORDERING ON RAIN BUT
HAVE SIDED WITH A MOSTLY SNOW FORECAST. ANOTHER HIGHLY TRAVELED
AREA...SISKIYOU SUMMIT...IS HANGING AT 32 DEGREES THIS MORNING SO
EXPECT SOME MORE SNOW THERE THIS MORNING WITH A BRIEF CHANGEOVER TO
RAIN LATE MORNING AND A RETURN TO SNOW THIS EVENING WITH COOLER
TEMPERATURES MOVING IN ALOFT. LASTLY...HEAVY SNOW WILL IMPACT HIGH
ELEVATIONS IN THE CASCADES AND EAST SIDE. A COUPLE MORE FEET OF SNOW
IS EXPECTED IN THE CASCADES WITH 5 TO 10 INCHES AT ELEVATIONS ABOVE
4500 FEET EAST OF THE CASCADES. PER RECENT OBSERVATIONS AT ANNIE
SPRINGS SNOTEL NEAR CRATER LAKE...STORM TOTALS WILL LIKELY REACH 4
FEET IN THE HIGH CASCADES ABOVE 6000 FEET.
ON THE SUBJECT OF WINDS...HIGH WINDS ARE CONTINUING NEAR THE COAST
THIS MORNING...AND COULD CAUSE DOWNED TREES WITH SATURATED SOILS.
ALSO...WITH A LITTLE MORE SOUTHERLY COMPONENT TO THE UPPER
WINDS...WINDY CONDITIONS ARE EXPECTED TO IMPACT THE ILLINOIS AND
ROGUE VALLEYS TODAY. WINDS ARE ALREADY RAMPING UP IN THE SHASTA
VALLEY FOR TRAVELERS ON I-5 THERE...AND THIS MAY FURTHER INTENSIFY
LATER THIS MORNING.
ANOTHER STORM WILL IMPACT THE REGION FRIDAY AFTERNOON...WITH WINDS
AND SNOW. HIGH WIND WATCHES FOR THE COAST AND EAST SIDE...AS WELL AS
A WINTER STORM WATCH FOR THE SHASTA AREA ABOVE 4000 FEET HAVE BEEN
ISSUED TO COVER THIS.
&&
.AVIATION...CEILINGS CONTINUE TO LOWER ACROSS THE AREA AHEAD OF A
STRONG FRONTAL SYSTEM. LOW TURBULENCE WILL CONTINUE TO BE WIDESPREAD
WITH GUSTY CONDITIONS ACROSS THE FORECAST AREA. VFR CONDITIONS FROM
ROSEBURG TO MEDFORD TO THE EAST SIDE SHOULD LOWER TO MVFR LATER THIS
MORNING WITH THE ARRIVAL OF MODERATE PRECIPITATION. COASTAL
TERMINALS CONTINUE TO FEATURE LOW CEILINGS AND VISIBILITY IN HEAVIER
RAIN. LASTLY...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST
AREA AS THE FRONT PUMPS IN MORE PACIFIC MOISTURE AND LOWERS CLOUDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 4500
FEET FOR ORZ029-030.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ031.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 4500
FEET FOR ORZ031.
HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-022-024.
HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING BELOW 5000
FEET FOR ORZ027-028.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 5000
FEET FOR ORZ027-028.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
ORZ021.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ082.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT ABOVE 4000 FEET FOR CAZ082-083.
WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR CAZ081.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ084.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500
FEET FOR CAZ083.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ085.
PZ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR
PZZ350-356-370-376.
SKHazardous weather outlook, Jan 18, 5:07 PM PST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 507 PM PST WED JAN 18 2012 ORZ021-022-200115- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST. SEE WEATHER MESSAGE FOR DETAILS. FLOOD WARNING FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. SEE FLOOD WARNING FOR DETAILS. FLOOD WATCH FOR OTHER STREAMS AND RIVERS IN SOUTH CENTRAL OREGON AND THE CURRY COUNTY COAST. SEE FLOOD WATCH PRODUCT FOR DETAILS. HIGH SURF WARNING IN EFFECT UNTIL 7 PM PST. SEE COASTAL HAZARD MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING IN EFFECT FROM 4 AM TO 1 PM PST THURSDAY. SEE WEATHER MESSAGE FOR DETAILS. FLOOD WARNING CONTINUES FOR THE SOUTH FORK COQUILLE AT MYRTLE POINT. FLOOD WATCH CONTINUES FOR OTHER STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-026-200115- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT WIND ADVISORY REMAINS IN EFFECT. SEE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-200115- CENTRAL SISKIYOU COUNTY- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT WIND ADVISORY REMAINS IN EFFECT. SEE WEATHER MESSAGE FOR DETAILS. WINTER WEATHER ADVISORY REMAINS IN EFFECT ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY. WINTER WEATHER ADVISORY REMAINS IN EFFECT ABOVE 4000 FEET UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-200115- CENTRAL AND EASTERN LAKE COUNTY- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT HIGH WIND WARNING REMAINS IN EFFECT. SEE HIGH WIND WARNING PRODUCT FOR DETAILS. WINTER WEATHER ADVISORY REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING CONTINUES UNTIL 4 PM PST THURSDAY. WINTER WEATHER ADVISORY CONTINUES UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029-030-200115- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT WINTER STORM WARNING REMAINS IN EFFECT. WINTER WEATHER ADVISORY REMAINS IN EFFECT BELOW 4500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. WINTER WEATHER ADVISORY REMAINS IN EFFECT BELOW 4500 FEET UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-200115- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT WINTER STORM WARNING ABOVE 5500 FEET REMAINS IN EFFECT. WINTER WEATHER ADVISORY REMAINS IN EFFECT BELOW 5500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WARNING ABOVE 5500 FEET CONTINUES TO 4 PM PST THURSDAY. WINTER WEATHER ADVISORY BELOW 5500 FETT CONTINUES UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-200115- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT WINTER STORM WARNING REMAINS IN EFFECT ABOVE 3500 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WARNING WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ084-200115- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT WINTER WEATHER ADVISORY REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ085-200115- MODOC COUNTY- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT WINTER WEATHER ADVISORY REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-200115- SOUTH CENTRAL SISKIYOU COUNTY- 507 PM PST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT WINTER STORM WARNING REMAINS IN EFFECT. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Jan 18, 11:55 PM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1155 PM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM FLOOD N MYRTLE POINT 43.07N 124.13W
01/18/2012 COOS OR TRAINED SPOTTER
SPOTTER REPORTED INTERSECTION OF EAST FORK COQUILLE AND
BRUMMIT CREEK IS BANKFULL.
&&
KEENELocal storm report, Jan 19, 12:28 AM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1228 AM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
01/18/2012 M3.15 INCH JOSEPHINE OR TRAINED SPOTTER
3.15 INCHES RAINFALL PAST 24 HOURS.
&&
KEENEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 7:06 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 21 hr |
| Jan 18, 10:25 PM PST | Areal Flood Advisory | MFR | Coos, Douglas | 72 days |
| Jan 19, 3:02 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 11 hr |
| Jan 19, 5:00 AM PST | River Flood Warning | MFR | Coos | 6 days |
| Jan 19, 7:16 AM PST | Areal Flood Warning | MFR | Curry | 18 hr |
| Jan 19, 9:27 AM PST | River Flood Warning | MFR | Douglas | 11 hr |
| Jan 19, 10:12 AM PST | Areal Flood Warning | MFR | Coos | 16 hr |
| Jan 19, 2:00 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Lake | 32 hr |
| Jan 19, 2:00 PM PST | Wind Advisory | MFR | Jackson, Josephine, Klamath | 32 hr |
| Jan 19, 2:53 PM PST | River Flood Warning | MFR | Coos | 18 hr |
| Jan 19, 3:07 PM PST | Gale Warning | MFR | 21 hr | |
| Jan 19, 3:07 PM PST | Small Craft Advisory for Winds | MFR | 113 min | |
| Jan 19, 3:57 AM PST | Winter Storm Watch | MFR | Siskiyou | 25 hr |
Nearby
River Flood Watches in Oregon, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.